Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 93, NWS Blacksburg, VA

September 16, 20185 counties in Virginia; Alleghany County, Surry County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Sep 16, 2018, 5:27 PM EDT for 5 counties in Virginia; Alleghany County, Surry County, Wilkes County, North Carolina. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2018, 5:27 PM EDT (21:27 UTC)
Expired
Sep 17, 2018, 3:00 AM EDT
In force
10 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 7:21 PM EDTFLASH FLOOD4 Sse Ennice, NCHIGH WATER COVERING EVANS ROAD IN ENNICE.
Sep 16, 9:07 PM EDTFLASH FLOOD2 Wsw Traphill, NCROAD CLOSED DUE TO FLOODING OF EAST PRONG OF THE ROARING RIVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

012 
WGUS51 KRNK 162127
FFWRNK
NCC005-171-193-VAC035-063-077-141-640-170330-
/O.NEW.KRNK.FF.W.0093.180916T2127Z-180917T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
527 PM EDT SUN SEP 16 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Alleghany County in northwestern North Carolina...
  Surry County in northwestern North Carolina...
  Northeastern Wilkes County in northwestern North Carolina...
  Southwestern Floyd County in southwestern Virginia...
  Carroll County in southwestern Virginia...
  The City of Galax in southwestern Virginia...
  Southeastern Grayson County in southwestern Virginia...
  Western Patrick County in southwestern Virginia...

* Until 1130 PM EDT Sunday

* At 526 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Mount Airy...
  Galax...
  Elkin...
  Fairview...
  and Flat Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3627 8127 3660 8120 3692 8044 3686 8019
      3655 8041 3655 8044 3627 8046 3627 8054
      3629 8054 3627 8060 3629 8063 3626 8065
      3628 8074 3626 8081

$$

KK
3 follow-up statements
717 
WGUS71 KRNK 162331
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
731 PM EDT SUN SEP 16 2018

NCC005-171-193-VAC035-063-077-141-640-170330-
/O.CON.KRNK.FF.W.0093.000000T0000Z-180917T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Surry NC-Wilkes NC-Floyd VA-Carroll VA-City of Galax VA-
Grayson VA-Patrick VA-
731 PM EDT SUN SEP 16 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR 
ALLEGHANY...SURRY AND NORTHEASTERN WILKES COUNTIES IN NORTHWESTERN
NORTH CAROLINA...SOUTHWESTERN FLOYD...CARROLL...SOUTHEASTERN GRAYSON
AND WESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF
GALAX...

At 725 PM EDT, Doppler radar indicated showers producing heavy rain 
across the warned area. Up to two inches of rain have already 
fallen. Flooding was reported on Cold Springs Lane along the Little 
river in Grayson county. Trained spotter reported flooding near 
Ennice in Alleghany North Carolina. 

Some locations that will experience flooding include...
Mount Airy...
Galax...
Elkin...
Fairview...
and Flat Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3627 8127 3660 8120 3692 8044 3686 8019
      3655 8041 3655 8044 3627 8046 3627 8054
      3629 8054 3627 8060 3629 8063 3626 8065
      3628 8074 3626 8081

$$

KK
642 
WGUS51 KRNK 170306
FFWRNK
NCC005-171-193-VAC035-063-077-141-640-170700-
/O.EXT.KRNK.FF.W.0093.000000T0000Z-180917T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1106 PM EDT SUN SEP 16 2018

The National Weather Service in BLACKSBURG has extended the

* Flash Flood Warning for...
  Alleghany County in northwestern North Carolina...
  Surry County in northwestern North Carolina...
  Northeastern Wilkes County in northwestern North Carolina...
  Southwestern Floyd County in southwestern Virginia...
  Carroll County in southwestern Virginia...
  The City of Galax in southwestern Virginia...
  Southeastern Grayson County in southwestern Virginia...
  Western Patrick County in southwestern Virginia...

* Until 300 AM EDT

* At 1103 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. 3-4 inches of rain has 
  already fallen across much of Stokes County during the past six 
  hours. An area of very heavy rainfall, associated with the 
  remnants of former Hurricane Florence, was moving northwest 
  through the county at this hour.  Additional rainfall amounts of 2-
  4 inches are possible within the next three hours. Flash flooding 
  has already been observed in or near the area and additional flash 
  flooding is imminent as the rainfall continues.
  

* Some locations that will experience flooding include...
  Mount Airy...
  Galax...
  Elkin...
  Fairview...
  and Flat Rock.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

This includes the following streams and drainages... Oldfield 
Creek... Little Pauls Creek... Big Sandy Creek... Mulberry Creek... 
and Wood Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3627 8127 3660 8120 3692 8044 3686 8019
      3655 8041 3655 8044 3627 8046 3627 8054
      3629 8054 3627 8060 3629 8063 3626 8065
      3628 8074 3626 8081

$$

RAB
025 
WGUS71 KRNK 170708
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
308 AM EDT MON SEP 17 2018

NCC005-171-193-VAC035-063-077-141-640-170714-
/O.EXP.KRNK.FF.W.0093.000000T0000Z-180917T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Surry NC-Wilkes NC-Floyd VA-Carroll VA-City of Galax VA-
Grayson VA-Patrick VA-
308 AM EDT MON SEP 17 2018

...THE FLASH FLOOD WARNING FOR 
ALLEGHANY...SURRY AND NORTHEASTERN WILKES COUNTIES IN NORTHWESTERN
NORTH CAROLINA...SOUTHWESTERN FLOYD...CARROLL...SOUTHEASTERN GRAYSON
AND WESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF
GALAX HAS EXPIRED...

The heavy rain has diminished across the warned area and flash 
flooding is no longer imminent. However, please note the Flash Flood 
Warning has been replaced with a Flood Warning that will remain in 
effect until noon.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3627 8127 3660 8120 3692 8044 3686 8019
      3655 8041 3655 8044 3627 8046 3627 8054
      3629 8054 3627 8060 3629 8063 3626 8065
      3628 8074 3626 8081

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:53 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 16, 3:53 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
353 PM EDT Sun Sep 16 2018

.SYNOPSIS...
Florence will continue to track northwest across the extreme western
Carolinas this evening before becoming a remnant low over eastern
Kentucky tonight. This system should finally exit through the Ohio
Valley on Monday. Periods of heavy rain and gusty winds will
accompany this system bringing the threat of significant flooding
through Monday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 345 PM EDT Sunday...

Bands of heavier rainfall slowly evolving north aided by weak
instability across eastern sections with a feed of showers into the
Blue Ridge. Otherwise expecting more stratiform rainfall compliments
of the low level wedge, to gradually increase with embedded heavier
bands developing from south to north this evening. Main concern for
torrential rainfall will come in a window from after sunset southern
half to across northern/eastern sections during the early morning
hours of Monday. Latest Hi-Res models suggest a strong convergence
axis to lift north by midnight, espcly where the flow transitions to
a more south to southeast component beneath the departing wedge.
This likely to spell an axis of heavy rain lifting north with
enhanced amounts of over 5 inches due to topography along the Blue
Ridge despite lack of upslope until the flow turns more southeast.
Increasing helicity along this band likely the biggest threat for
spin up tornadoes with perhaps another burst of higher winds with
this feature. Thus planning to extend the wind advisory out until
midnight with some gusty winds even possible out to the Blue Ridge
pending the depth of this band. Since SREF QPF along with the latest
ECMWF output shows an enhanced band of heavier rain up along the
northern Blue Ridge per easterly flow, will expand the flash flood
watch north into the Va Highlands and southern Shenandoah Valley
where flash flood guidance is a bit lower at this point. Otherwise
categorical pops with lows mainly in the 60s overnight.

Florence remnant lifts by to the northwest on Monday allowing warm
advection to win out as a dry slot emerges across the southwest
during the morning with soundings showing some drying aloft. However
appears will still have bands of heavier rain around in the morning
mainly north and east with perhaps little southwest pending just how
fast the punch of dry air arrives. Main question Monday afternoon
will be with convective coverage as heating promotes better
instability with guidance showing perhaps a band of stronger storms
developing east of the mountains later in the afternoon along a
residual trough axis trailing from part of Florence. Even a few
clusters possible mountains if things dont mix out under drying
aloft and low level mixing. Thus maintaining high pops with more
thunder mention before tapering from the southwest again late. Highs
muggy given tropical moisture around with highs possibly topping 80
east and into the 70s mountains.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 345 PM EDT Sunday...

Tropical remnants lift north of us Monday night, moving into
New England Tuesday. Showers may linger us upper shortwave
energy and remnant 5H trof passes over head. After that...look
for clearing and drying as High pressure build back over the
region Wednesday.

It will remain breezy Tuesday in the wake of the departing storm
system, pressure rises behind the system suggesting speeds of 15
to 25 mph...with gusts up to 30 mph along the ridge
crests...from a northwesterly direction.

Drying Tuesday night and Wednesday will bring clearing skies
with a return to mostly sunny conditions Wednesday. Temperatures
will favor above seasonal values as subtropical ridge of high
pressure re-emerges over the southeastern CONUS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 345 PM EDT Sunday...

Subtropical ridge of high pressure is forecast to build across
the southeastern CONUS for Thursday and Friday favoring above
temperatures for the remainder of the week. Dewpoints will also
remain elevated, so anticipating summer-like conditions. A cold
front will approach from the northwest late in the week
providing an uptick in shower/storm chances for the weekend.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 1255 PM EDT Sunday...

Persistence forecast continues at least this afternoon into
early Monday as expect poor flying conditions as the result of
low cigs and vsbys into the overnight.

Expect rain to become more widspread from south to north into
early this evening and heavy at times, especially south of a
KLWB-KROA-KLYH line. Going to see heavier rain bands move
northward into areas east of KBLF-KLWB by midnight with this
heavy rain shifting northeast late.

Ceilings/vsbys will fluctuate between LIFR to low end MVFR into
Monday morning.

Northeast winds to remain gusty at times this afternoon before
turning more east and southeast with stronger gusts of above 30
kts possible, primarily confined to rain bands overnight.

Rainfall becomes more showery on Monday with lingering bands of
showers and perhaps thunderstorms into Monday afternoon espcly
east of the Blue Ridge. As the flow turns more south to
southwest as Florence moves west of the Appalachians, will see
increasing ceilings, but still not expecting anything better
than high end MVFR until Monday afternoon.

Confidence is high on sub-VFR cigs/vsbys and medium on overall
timing of them. High confidence in winds as well.

Extended Discussion...

Will finally see Florence shift north of us by Monday night
with conditions improving. A weak upper low may bring added
showers for Tuesday with possible periods of sub-VFR Tuesday
afternoon. VFR conditions are then expected for Wednesday
through Friday with high pressure over the area.

Confidence gradually transitions to above average by Monday
night into the middle of next week.

&&

.HYDROLOGY...
As of 400 PM Sunday...

Finally into the long-advertised event with bands of moderate to
heavy rainfall across the CWA since this morning. Amounts over the
past few days have ranged from over 3 inches, with isolated 5 inch
amounts in parts of North Carolina and along the Blue Ridge in
Virginia to very little in the far north. The threat for flash
flooding remains overnight with WPC maintaining High Risk overnight
for exceeding flash flood guidance and a still Moderate risk
tomorrow. WPC QPF has backed off some from the truly alarming
forecast rainfall totals of previous days which will have an impact
on the river forecasts but is still substantial enough in the next
24 hours for the Flash Flood Watch to continue or for the expansion
to the northern border of the CWA which was issued this afternoon.
River flood warnings are out along the Dan, Yadkin and just issued
for the New. With the lowered QPF, considerably lower stages now
forecast on the New River compared to previous guidance. Again
the difficulties of issuing river forecasts based all or mostly
on QPF are illustrated. Could still see some minor flooding on
the Roanoke River but these forecast levels are way down from
the projections yesterday. The biggest questions remain on the
Dan and Yadkin rivers where forecasts for Major flooding were
issued last night and we are awaiting updated guidance from
SERFC. High-res CAM models including the HRRR still showing
heavy banded rainfall lifting northwest into Yadkin, Wilkes,
Surry and Watauga counties this evening and this area will be a
potential prime focus for flash flooding.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Monday evening for VAZ007-009>020-
     022>024-032>035-043-044-058.
     Wind Advisory until midnight EDT tonight for VAZ007-009-010-
     012-013-015>017-032.
NC...Flash Flood Watch through Monday evening for NCZ001>006-
     018>020.
     Wind Advisory until midnight EDT tonight for NCZ001>003-
     018>020.
WV...Flash Flood Watch through Monday evening for WVZ042>044-507-
     508.
     Wind Advisory until midnight EDT tonight for WVZ042.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/JH/WP
HYDROLOGY...PC
Hazardous weather outlook, Sep 16, 3:35 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
335 PM EDT Sun Sep 16 2018

VAZ018>020-023-024-034-035-WVZ043-044-507-508-171945-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
335 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

VAZ045>047-059-171945-
Campbell-Appomattox-Buckingham-Charlotte-
335 PM EDT Sun Sep 16 2018

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Heavy rainfall will start to move into the area this evening into the
overnight. Localized flash flooding may occur.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Excessive rainfall from the remnants of Florence will impact the
area Monday. Some spots could see isolated strong thunderstorms that
could produce enough added rainfall for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

NCZ004>006-VAZ011-014-022-033-043-044-058-171945-
Stokes-Rockingham-Caswell-Giles-Montgomery-Roanoke-Franklin-Henry-
Pittsylvania-Halifax-
335 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
south central Virginia, southwest Virginia and west central
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

NCZ001>003-018>020-VAZ007-009-010-012-013-015>017-032-WVZ042-171945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Wythe-Pulaski-Grayson-Carroll-Floyd-Patrick-Mercer-
335 PM EDT Sun Sep 16 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

In the hours before

Local storm report, Sep 16, 2:22 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG 6 NE BLOWING ROCK       36.19N 81.61W
09/16/2018                   WATAUGA            NC   BROADCAST MEDIA

            WATAUGA ROADS TWITTER ACCOUNT REPORTED A TREE WAS DOWNED
            NEAR THE INTERSECTION OF DEERFIELD ROAD AND BAMBOO ROAD
            IN BOONE. ROADS WERE TEMPORARILY CLOSED BUT THAT HAS
            SINCE BEEN LIFTED TO NORMAL TRAFFIC.

&&

LOCONTO
Local storm report, Sep 16, 2:59 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG 2 ESE ENNICE            36.54N 80.96W
09/16/2018                   ALLEGHANY          NC   TRAINED SPOTTER

            TREE DOWN ON OLD BARRETT ROAD IN ENNICE.

&&

LOCONTO
Local storm report, Sep 16, 3:32 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLOOD            1 NE ROCKY MOUNT        37.01N 79.87W
09/16/2018                   FRANKLIN           VA   BROADCAST MEDIA

            POWDER MILL CREEK HAS FLOODED PART OF SCHOOL BOARD ROAD
            BEHIND A SHEETZ GAS STATION IN ROCKY MOUNT.

&&

LOCONTO
Local storm report, Sep 16, 4:08 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     NON-TSTM WND DMG 2 S ENNICE              36.52N 80.99W
09/16/2018                   ALLEGHANY          NC   TRAINED SPOTTER

            TREE DOWNED WHICH TOOK OUT POWER LINES AT GLADE CREEK
            SCHOOL ROAD IN ENNICE.

&&

LOCONTO
Local storm report, Sep 16, 4:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     NON-TSTM WND DMG 3 W YADKINVILLE         36.12N 80.71W
09/16/2018                   YADKIN             NC   PUBLIC

            TREE DOWN

&&

BG
Local storm report, Sep 16, 4:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     NON-TSTM WND DMG 3 WNW YADKINVILLE       36.14N 80.71W
09/16/2018                   YADKIN             NC   PUBLIC

            TREE DOWN

&&

BG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 9:28 PM EDTRiver Flood WarningRNKPittsylvania, City of Danville5 days
Sep 15, 9:28 PM EDTRiver Flood WarningRNKHalifax4 days
Sep 15, 9:28 PM EDTRiver Flood WarningRNKHalifax5 days
Sep 16, 3:18 PM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Campbell, Franklin, Pittsylvania, Roanoke and 2 more6 hr
Sep 16, 3:26 PM EDTRiver Flood WarningRNKCarroll, Grayson, City of Galax45 hr
Sep 16, 3:26 PM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford37 hr
Sep 16, 3:26 PM EDTRiver Flood WarningRNKGiles66 hr
Sep 16, 4:27 PM EDTTornado WarningRNKBedford18 min
Sep 16, 4:36 PM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem46 hr
Sep 16, 5:02 PM EDTAreal Flood WarningRNKCarroll, Floyd, Grayson, Patrick, City of Galax31 min
Sep 16, 6:44 PM EDTSpecial Weather StatementRNKHalifax46 min
Sep 16, 7:00 PM EDTFlash Flood WarningRNKPatrick9 hr
Sep 16, 7:33 PM EDTSpecial Weather StatementRNKHalifax12 min
Sep 15, 9:28 PM EDTRiver Flood WarningRNKRockingham4 days
Sep 15, 9:37 PM EDTRiver Flood WarningRNKWilkes53 hr
Sep 15, 9:37 PM EDTRiver Flood WarningRNKSurry, Yadkin36 hr
Sep 16, 6:41 PM EDTFlash Flood WarningRNKSurry, Wilkes, Yadkin6 hr
Sep 16, 7:35 PM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga6 hr
Sep 16, 7:47 PM EDTFlash Flood WarningRNKCaswell, Rockingham6 hr

Nearby

Flash Flood Warnings in Virginia, 2018Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.